MAUDE Adverse Event Report: ICU MEDICAL, INC. TD TORQUE-LINE CATHETER, 7F, 4 LUMEN, 110 CM, HEPARIN COATED, LF; CATHETER, OXIMETER, FIBER-OPTIC

ICU MEDICAL, INC. TD TORQUE-LINE CATHETER, 7F, 4 LUMEN, 110 CM, HEPARIN COATED, LF; CATHETER, OXIMETER, FIBER-OPTIC
Catalog Number 412390406
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It is yet to be received.
 
Event or Problem Description
It was reported that during cardiac catheterization the balloon of the td torque-line catheter, 7f, 4 lumen, 110 cm, heparin coated, lf ruptured during insertion.There was patient involvement, but no adverse event, no delay in critical therapy, nor medical/surgical intervention required.The device was changed with no further problems encountered.No additional information provided.
 
Additional Manufacturer Narrative
One (1) used, list # 412390406, td torque-line catheter, 7f, 4 lumen, 110 cm, heparin coated, lf, lot # 92-324-he was received for evaluation.The reported complaint of a ruptured balloon was confirmed.As received, the latex free balloon of the td catheter was balloon was torn.The balloon appears to have failed while inflated with the latex free balloon material being stretched out.The probable cause of the balloon ruptures are due to inserting them through a mating device such as a repositioning sleeve or introducer with a smaller inner diameter than the balloon's outer diameter.This caused undue stress on a portion of the balloon as the balloon is stretched back and folds over.The lot # 92-324-he was reviewed and there were no relevant non-conformances found.

Brand Name
TD TORQUE-LINE CATHETER, 7F, 4 LUMEN, 110 CM, HEPARIN COATED, LF
Common Device Name
CATHETER, OXIMETER, FIBER-OPTIC
Manufacturer (Section D)
ICU MEDICAL, INC.
4455 s. atherton drive
salt lake city UT 84123
MDR Report Key8432833
Report Number1713468-2019-00011
Device Sequence Number19336696
Product Code DQE
UDI-Device Identifier00840619043773
UDI-Public(01)00840619043773(17)190801(10)92-324-HE
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K091268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2019
Device Catalogue Number412390406
Device Lot Number92-324-HE
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/05/2019
Supplement Date Received by Manufacturer04/05/2019
Initial Report FDA Received Date03/19/2019
Supplement Report FDA Received Date04/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1